Nebraska, 2006

Hail in Nebraska, July 27, 2006

July 27, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 27, 1:45 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 27, 1:45 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT THU JUL 27 2006

.DISCUSSION...

TEMPERATURES MAIN CONCERN IN THE FORECAST FOR THE NEXT FEW
DAYS...THEN TIMING OF FRONT NEXT WEEK IN THE EXTENDED PERIOD.

THUNDERSTORM COMPLEX THAT DEVELOPED OVER SOUTHWEST IOWA THIS MORNING
HAD PUSHED OFF TO THE SOUTHEAST. OUTFLOW FROM THAT SYSTEM HOWEVER
HAS BEEN INTERACTING WITH SEVERAL OTHER MOISTURE BOUNDARIES OVER THE
AREA RESULTING IN ISOLATED THUNDERSTORMS TRYING TO DEVELOP IN PARTS
OF EASTERN NEBRASKA WEST OF KLNK TO AROUND KOFK AHEAD OF ANOTHER
WEAK WAVE. WILL CONTINUE TO CARRY SOME SLIGHT POPS FROM NORTHEAST
NEBRASKA INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA ALONG THE KANSAS
BORDER FOR THIS EVENING. OTHERWISE HOT AND DRY CONDITIONS STILL ON
TAP THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH SUNDAY INTO
MONDAY EXPECTED TO HAVE PERIOD OF WARMEST TEMPERATURES AS SURFACE
TROF SETS UP TO THE WEST. EXACTLY HOW WARM TO GO STILL NOT CERTAIN
WITH LATEST GUIDANCE BACKING OFF ON HIGH TEMPERATURES FROM THAT OF
YESTERDAY. LATEST MODELS SHOW LACK OF A WESTERLY COMPONENT IN THE
LOW LEVEL FLOW WITH 70 OR BETTER DEWPOINTS STILL EXPECTED FOR MUCH
OF THE AREA.

IN THE EXTENDED PERIOD...12Z GFS AND ECMWF BRING FRONT THROUGH IN
THE TUESDAY TO WEDNESDAY TIME FRAME WITH BEST CHANCE OF POPS
ASSOCIATED WITH THIS FEATURE. INTRODUCED POPS A LITTLE EARLIER FOR
MONDAY NIGHT THEN CONTINUED INTO WEDNESDAY NIGHT AS FRONT MOVES
SLOWLY THROUGH THE REGION WITH AREA ON SOUTHERN EDGE OF DEVELOPING
ZONAL FLOW ALOFT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jul 27, 11:07 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1207 PM CDT THU JUL 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-280715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1207 PM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY
SOUTHEAST OF A LINE FROM OAKLAND IOWA TO NEAR LINCOLN TO FAIRBURY
WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE
OUTLOOK AREA. MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH
HAIL AND GUSTY WINDS POSSIBLE WITH THE STRONGER STORMS. SOME
STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER IS FORECAST FROM FRIDAY THROUGH NEXT
TUESDAY OVER MUCH OF THE OUTLOOK AREA. TEMPERATURES ARE EXPECTED
TO CLIMB WELL INTO THE 90S EACH DAY WITH SOME READINGS POSSIBLY
SURPASSING 100. OVERNIGHT CONDITIONS WILL BE MUGGY WITH MOST LOWS
REMAINING ABOVE 70. AFTERNOON HEAT INDEX VALUES MAY EXCEED 105
EACH DAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA LATE MONDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

ZAPOTOCNY

In the hours before

Local storm report, Jul 27, 9:31 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 AM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     CLARINDA                40.74N 95.04W
07/27/2006  M61 MPH          PAGE               IA   AWOS

&&

CZAPOTOC
Local storm report, Jul 27, 12:56 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
156 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             1 E CLARINDA            40.74N 95.02W
07/27/2006  E0.88 INCH       PAGE               IA   CO-OP OBSERVER

            ESTIMATED PEA TO NICKEL SIZED HAIL.

&&

CZAPOTOC

The radar

The Sioux Falls radar (KFSD), 134 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cedar

When
July 27, 3:20 PM CST
Where
Cedar County, 5 mi N of Magnet
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.517, -97.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524365.